Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Projective modules in the category $ {\scr O}\sb S$: Loewy series


Author: Ronald S. Irving
Journal: Trans. Amer. Math. Soc. 291 (1985), 733-754
MSC: Primary 17B10; Secondary 22E47
DOI: https://doi.org/10.1090/S0002-9947-1985-0800260-5
MathSciNet review: 800260
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \mathfrak{g}$ be a complex, semisimple Lie algebra with a parabolic subalgebra $ {\mathfrak{p}_S}$. The Loewy lengths and Loewy series of generalized Verma modules and of their projective covers in $ {\mathcal{O}_S}$ are studied with primary emphasis on the case in which $ {\mathfrak{p}_S}$ is a Borel subalgebra and $ {\mathcal{O}_S}$ is the category $ \mathcal{O}$. An examination of the change in Loewy length of modules under translation leads to the calculation of Loewy length for Verma modules and for self-dual projectives in $ \mathcal{O}$, assuming the Kazhdan-Lusztig conjecture (in an equivalent formulation due to Vogan). In turn, it is shown that the Loewy length results imply Vogan's statement, and lead to the determination of Loewy length for the self-dual projectives and certain generalized Verma modules in $ {\mathcal{O}_S}$. Under the stronger assumption of Jantzen's conjecture, the radical and socle series are computed for self-dual projectives in $ \mathcal{O}$. An analogous result is formulated for self-dual projectives in $ {\mathcal{O}_S}$ and proved in certain cases.


References [Enhancements On Off] (What's this?)

  • [1] E. Artin, C. J. Nesbitt and R. M. Thrall, Rings with minimum condition, Univ. of Michigan Press, Ann Arbor, 1944. MR 0010543 (6:33e)
  • [2] D. Barbasch, Filtrations on Verma modules, Ann. Sci. École Norm. Sup. (4) 16 (1983), 489-494. MR 740080 (85j:17013)
  • [3] A. Beilinson and J. Bernstein, Localisation de $ g$-modules, C. R. Acad. Sci. Paris 292 (1981), 15-18. MR 610137 (82k:14015)
  • [4] I. N. Bernstein, I. M. Gelfand and S. I. Gelfand, Structure of representations generated by vectors of highest weight, Functional Anal. Appl. 5 (1971), 1-8. MR 0291204 (45:298)
  • [5] -, A category of $ g$-modules, Functional Anal. Appl. 10 (1976), 87-92.
  • [6] B. D. Boe and D. H. Collingwood, A comparison theory for the structure of induced representations. II, preprint, April 1984. MR 793343 (87b:22026b)
  • [7] J.-L. Brylinski and M. Kashiwara, Kazhdan-Lusztig conjecture and holonomic systems, Invent Math. 64 (1981), 387-410. MR 632980 (83e:22020)
  • [8] V. V. Deodhar and J. Lepowsky, On multiplicity in the Jordan-Hölder series of Verma modules, J. Algebra 49 (1977), 512-524. MR 0463253 (57:3206)
  • [9] T. J. Enright and B. Shelton, Decompositions in categories of highest weight modules, preprint, 1984. MR 840583 (87i:22037)
  • [10] O. Gabber and A. Joseph, Towards the Kazhdan-Lusztig conjecture, Ann. Sci. École Norm. Sup. 14 (1981), 261-302. MR 644519 (83e:17009)
  • [11] R. S. Irving, Projective modules in the category $ \mathcal{O}$, typescript, 1982.
  • [12] -, Projective modules in the category $ {\mathcal{O}_S}$: Self-duality, Trans. Amer. Math. Soc. 291 (1985), 701-732. MR 800259 (87i:17005)
  • [13] J. C. Jantzen, Moduln mit einem höchsten Gewicht, Lecture Notes in Math., vol. 750, Springer-Verlag, Berlin, Heidelberg and New York, 1979. MR 552943 (81m:17011)
  • [14] -, Einhüllende Algebren halbeinfacher Lie-Algebren, Springer-Verlag, Berlin, Heidelberg, New York and Tokyo, 1983. MR 721170 (86c:17011)
  • [15] D. Kazhdan and G. Lusztig, Representations of Coxeter groups and Hecke algebras, Invent Math. 53 (1979), 165-184. MR 560412 (81j:20066)
  • [16] -, Schubert varieties and Poincaré duality, Proc. Sympos. Pure Math., vol. 36, Amer. Math. Soc., Providence, R. I., 1980, pp. 185-203. MR 573434 (84g:14054)
  • [17] A. Rocha-Caridi, Splitting criteria for $ g$-modules induced from a parabolic and the Bernstein-Gelfand-Gelfand resolution of a finite-dimensional, irreducible $ g$-module, Trans. Amer. Math. Soc. 262 (1980), 335-366. MR 586721 (82f:17006)
  • [18] R. Stanley, Weyl groups, the hard Lefschetz theorem, and the Sperner property, SIAM J. Algebra Disc. Math. 1 (1980), 168-184. MR 578321 (82j:20083)
  • [19] D. A. Vogan, Jr., Irreducible characters of semisimple Lie groups. II. The Kazhdan-Lusztig conjectures, Duke Math. J. 46 (1979), 805-859. MR 552528 (81f:22024)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 17B10, 22E47

Retrieve articles in all journals with MSC: 17B10, 22E47


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1985-0800260-5
Article copyright: © Copyright 1985 American Mathematical Society

American Mathematical Society